MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BIT T15, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BIT T15, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703595
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during metal removal, a torx15 screwdriver bit on the torx broke off.Replacement was available.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.The device inspection revealed the following: hexagonal tip of the received screwdriver found broken, and the broken fragment was not available for investigation.Tip of the available screwdriver shows deformation i.E.The teeth are shifted in one direction due to action of high torsional force resulting in permanent plastic deformation.The shaft-part is twisted, and material scratched against material (¿rubbed shiny¿) leaving a darker area in the middle which is usually a kind of dimple.The breakage was found to be symmetric with no abrupt breakage surface.The fracture surface resembles a typical ductile fracture due to torsional overload.Furthermore, a hardness test according to (b)(4) on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be a user related issue as the breakage was caused due to torsional overload.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER BIT T15, AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18967494
Report Number0008031020-2024-00129
Device Sequence Number20499676
Product Code LXH
UDI-Device Identifier04546540694171
UDI-Public04546540694171
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703595
Device Lot NumberK0D6786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown